MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR HIP; EMPOWR ACETABULAR SYSTEM, LINER, NEUTRAL, HXE+, 40I

ENCORE MEDICAL L.P. EMPOWR HIP; EMPOWR ACETABULAR SYSTEM, LINER, NEUTRAL, HXE+, 40I
Model Number 940-02-62I
Health Effect - Clinical Codes Fall (1848); Unspecified Infection (1930)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient suffered a fall and damage to the closing wound, it became infected so the surgeon decided to pull all implants and let infection heal before revising at a later date.
 
Additional Manufacturer Narrative
Corrected data: see d.1., d.2., d.4., d.10.& g.4.Manufacturer narrative: the reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 35 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was reported as an infection.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post surgical instructions.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR HIP
Common Device Name
EMPOWR ACETABULAR SYSTEM, LINER, NEUTRAL, HXE+, 40I
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key10641879
Report Number1644408-2020-00879
Device Sequence Number17056153
Product Code LPH
UDI-Device Identifier00190446311614
UDI-Public(01)00190446311614
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/07/2025
Device Model Number940-02-62I
Device Catalogue Number941-01-40I
Device Lot Number606Z1017
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-403 LOT 873B1149; 400-03-403 LOT 873B1149; 425-99-014 LOT 579G1078; 425-99-014 LOT 579G1078; 940-02-62I LOT 805Z1009; 941-01-40I LOT 606Z1017; 400-03-403 LOT 873B1149; 425-99-014 LOT 579G1078; 941-01-40I LOT 606Z1017
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR